Secondary Logo

Institutional members access full text with Ovid®

The Cystic Duct Sign during Morphine-augmented Cholescintigraphy

ACHONG, DWIGHT M., M.D.; OATES, ELIZABETH, M.D.

Origial Articles: PDF Only
Buy

Visualization of a “dilated cystic duct” during standard hepatobiliary imaging represents a potential source of false-negative cholescintigraphy. Intravenous morphine, commonly used to shorten study time and improve the specificity of hepatobiliary imaging, may, by virtue of its pharmacologic/physiologic actions, accentuate the appearance of a “dilated cystic duct.” We present a case of transient cystic duct visualization following morphine administration in a patient with an obstructing cystic duct calculus.

Division of Nuclear Medicine, Department of Radiology, New England Medical Center Hospitals, Tufts University School of Medicine, Boston, Massachusetts

© Lippincott-Raven Publishers.